Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 129, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 15, 2010, 1:49 PM CDT for Bond County, Fayette County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 15, 2010, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Fayette County, IL
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
227 WUUS53 KLSX 151849 SVRLSX ILC005-051-151930- /O.NEW.KLSX.SV.W.0129.100615T1849Z-100615T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 149 PM CDT TUE JUN 15 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 230 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEAVER CREEK...OR 6 MILES SOUTHEAST OF GREENVILLE...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... VANDALIA...WOBURN...MULBERRY GROVE...SHOBONIER...SMITHBORO... PLEASANT MOUND...PITTSBURG...HAGERSTOWN AND SHAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3878 8934 3894 8942 3911 8905 3887 8891 TIME...MOT...LOC 1849Z 240DEG 16KT 3883 8932 WIND...HAIL 60MPH 1.00IN $$ CARNEY
1 follow-up statement
262 WWUS53 KLSX 151910 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT TUE JUN 15 2010 ILC005-051-151930- /O.CON.KLSX.SV.W.0129.000000T0000Z-100615T1930Z/ BOND IL-FAYETTE IL- 210 PM CDT TUE JUN 15 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN FAYETTE AND EASTERN BOND COUNTIES UNTIL 230 PM CDT... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHOBONIER...OR 6 MILES SOUTHWEST OF VANDALIA...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... VANDALIA AND SHAFTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && LAT...LON 3878 8934 3894 8942 3911 8905 3887 8891 TIME...MOT...LOC 1911Z 240DEG 21KT 3892 8913 WIND...HAIL 60MPH 1.00IN $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:25 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 15, 1:25 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 125 PM CDT TUE JUN 15 2010 .DISCUSSION... /124 PM CDT TUE JUN 15 2010/ FOCUS FOR SHORT TERM CONTINUES TO BE POPS THRU TNGT AND TEMPS FOR THE REMAINDER OF THE WEEK. FAVORED MDL CONTINUES TO BE THE LOCAL WRF WHICH HAS BEEN HANDLING THE PATTERN VERY WELL. EXPECT TSRA TO MOVE OUT OF THE AREA THIS EVENING. SOME UNCERTAINTY EXISTS REGARDING PRECIP ACROSS NRN PORTIONS OF THE CWA WITH THE CDFNT STILL OVER N CNTL MO...JUST W OF KIRK. SFC RIDGE WILL BE CENTERED JUST N OF THE STL METRO AREA TNGT AND QUICKLY MOVE EWD TOMORROW. MDLS SUGGEST TSRA POSS ON WED NGT INTO THURS AS S/W ROUNDS THE UPA RIDGE WITH GOOD LWR LVL FORCING. HAVE ADDED ONLY SLGT CHC POPS FOR NOW AS MDLS ALSO SUGGEST MOD CAP IN PLACE. TEMPS IN THE SHORT TERM ARE TRENDED TWD THE WRMR GUIDANCE WITH MDLS CONT TO WARM WITH EACH RUN. HEAT INDICES WILL REACH NEAR 100 DEGREES THURS AND FRI. SINCE THESE VALUES ARE SO DEPENDENT UPON DEWPOINT FORECAST...THESE MAY BE UNDER DONE. FOR THE EXTD...DISAGREEMENT AMONG MDLS STILL LEAVES UNCERTAINTY FOR THIS PD. HAVE MADE FEW CHANGES REGARDING POPS AS NOT MUCH HAS CHANGE WITH MDLS HINTING AT CHANCES FROM TIME TO TIME. MDLS CONT TO WARM WITH STRONG RIDGE BUILDING INTO THE REGION. HAVE THEREFORE TRENDED TWD THE WARMEST GUIDE AND RAISED TEMPS...BOTH MAX AND MIN...EACH DAY THRU THE EXTD. TILLY && .AVIATION... /1243 PM CDT TUE JUN 15 2010/ ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD. FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN AND SKIES SHOULD CLEAR INTO OVRNGT PD. SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD INTO LATER AFTN AND EVNG. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 15, 12:47 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT TUE JUN 15 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1247 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING OBSERVED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jun 15, 1:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
133 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL GLEN CARBON 38.76N 89.97W
06/15/2010 E1.75 INCH MADISON IL TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jun 15, 1:37 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL EDWARDSVILLE 38.80N 89.97W
06/15/2010 E1.75 INCH MADISON IL TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jun 15, 1:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL MARYVILLE 38.73N 89.96W
06/15/2010 E1.25 INCH MADISON IL TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jun 15, 1:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST GLENDALE 38.59N 90.38W
06/15/2010 E60 MPH ST. LOUIS MO TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jun 15, 1:46 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HEAVY RAIN MANCHESTER 38.59N 90.51W
06/15/2010 M1.50 INCH ST. LOUIS MO TRAINED SPOTTER
IN 45 MINUTES ... NEAR THE INTERSECTION OF HIGHWAY 141
AND MANCHESTER ROAD. RELAYED FROM ST. LOUIS COUNTY EMA.
&&
SIPPRELLLocal storm report, Jun 15, 1:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
149 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL RICHMOND HEIGHTS 38.63N 90.33W
06/15/2010 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Saint Clair | 45 min |
| Jun 15, 1:33 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 42 min |
| Jun 15, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 52 min |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 48 min |
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 46 min |
| Jun 15, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 41 min |
| Jun 15, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 33 min |
| Jun 15, 2:30 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Monroe, Saint Clair, Washington | 45 min |
| Jun 15, 2:31 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Madison, Saint Clair | 6 hr |
| Jun 15, 2:36 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 23 min |
| Jun 15, 2:40 PM CDT | Tornado Warning | LSX | Bond, Clinton, Madison, Saint Clair | 50 min |
| Jun 15, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 34 min |
| Jun 15, 2:48 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 27 min |
| Jun 15, 3:06 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 39 min |
| Jun 15, 3:12 PM CDT | Flash Flood Warning | LSX | Clinton, Fayette, Marion | 6 hr |
| Jun 15, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 15 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.